Reviews and Comments on Propecia Side Effects and Usage, page 70
If you’ve used Propecia, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Scalp is very dry
I used propecia for two months and I stopped taking it cause it had got expensive for me. Now my scalp is very dry. What should I use to treat it, it be sweating off in on all day, I dont know what to do, please help please.
AskDocWeb: Remember that this website is for sharing information on side effects. For advice you would have to Ask a Dermatologist.
Subj: Lost TOTAL libido
I have used propecia for about 8 years and then my DR put me on finasteride as it is the same thing and cheaper. I have lost TOTAL libido in the last year. I am not sure if it is propecia as the drive was always there and in the last year it is gone. I am at a point where I don’t know what to do, life without passion or desire is not a good life. I am under anti-aging treatment to get everything checked and see if there is a way to help get the old me back.
I finally made the decision to start Propecia this week. I would categorize my hair loss as more thinning in the front with receding temples. Decent hair volume in the back and middle part of my scalp. I really just want to prevent future hair loss and understand the chances of “filling” in the front is unlikely. Can someone who has experience with “shedding” while taking Propecia, shed some light on what their experience has been. My doctor mentioned its possible that I’ll see additional hairs fall out faster but that’s because the cycle of hair growth is adjusting to the medication and that’s probably a positive sign. Will shedding cause me to have a thinner front than now temporarily and possibly increase in loss in the back? It may be a dumb question but I’d like to be prepared if I get the feeling that my problem is worst than before. Thanks in advance
32 year old EA
Subj: 21 year old male
I am a 21 year old male with a norwood class 1.5/2 hairline, I have been taking propecia for over 7 months. Through 7 months of use, I have seen small regrowth along the frontal hairline. Being a young guy, what are my chances in the next 6-12 months in seeing good results for my hairline?
AskDocWeb: The manufacturer’s claims for improvement in hair count only applies to the vertex and anterior mid-scalp areas, not the front hairline. That doesn’t mean that improvement in that area is impossible, just don’t get your hopes up.
Subj: Total ED and zero sex drive
I have been using Propecia for exactly 10 days. On day 8 I still had a perfect erection + orgasm but watery semen and it felt kinda different. On day 9 I started having ED but could still masturbate. On day 10 I had total ED and zero sex drive and immediately stopped using Propecia. Is it possible that the effect is permanent only after taking 10 pills? If not, can I expect it to get better soon?
AskDocWeb: The chances of having permanent effects after just 10 pills would seem to be very small. The manufacturer says that all the men who had sexual problems from taking Propecia in the clinical trials recovered after discontinuing and in most of those continuing therapy. That is encouraging enough to expect recovery so look forward to it.
Subj: Body odor from Propecia?
I began using Propecia four months ago and I used it for just over two months. I stopped because I began to notice that I had developed some type of body odor such as a feminine or cabbage odor. I have always used a gel called clindamycin for years that was prescribed by my doctor to control body odor and that worked great until I began using Propecia. Is there any type of a timeframe for my system to get back to normal once I have discontinued use of this Rx?
AskDocWeb: The drug should be out of your system in about three days but there is no data to judge how long it might take for your system to return to normal.
Subj: 5mg propecia?
hi! I was just thinking if there say take 1mg of propecia a day! Why do they sell 5mg of propecia?
AskDocWeb: The pill containing 5mg of finasteride is not Propecia, it is Proscar, which is used to treat benign prostatic hyperplasia. Both Proscar and Propecia contain finasteride but they are prescribed for different reasons, Proscar for BPH and Propecia for hair loss.
Subj: Planning to take drug holidays
I’ve been taking Propecia for several years, probably since I was 23, 24, and never had a problem maintaining an erection or decreased libido. I am now 30 and have recently noticed that my libido is not what it once was (hopefully it’s the Propecia and not my age)! I stopped taking Propecia about 3 weeks ago and have my mojo back but have noticed my hair beginning to thin. I’m planning to take “drug holidays” to see if I can prevent further hair loss and keep my libido. Will report back.
Subj: Pressure around my prostate
I’ve been taking Propecia for about a week now and I’ve noticed an interesting side-effect. It feels like there is some pressure on or around my prostate. Is that normal? Should I be worried?
AskDocWeb: That is not normal and we would be concerned enough to check with your doctor.
Subj: Being a female
I have not used it yet. I need to know being a female can I use propecia?
AskDocWeb: Propecia is not recommended for women because of the potential for causing birth defects.
DON”T DO IT, PROPECIA WILL RUIN YOUR LIFE!!!!!!!
AskDocWeb: Hi AW, what makes you think Propecia will ruin your life?
Subj: Don’t give up too quickly
I’m on month 2 of taking Propecia after getting a FUT procedure. It’s too early to tell if it’s growing hair, but I have noticed that my excessive shedding has stopped. I will say that I did experience a loss of libido for the first 2 weeks but now it’s back and stronger than ever! I believe for some men; especially older men, they may confuse symptoms of getting older with negative side effects of this drug. Many older men experience loss of libido or have errectial disfunction that may nor may not be directly related to this drug. What I’m trying to say is don’t necessarily come to the conclusion that any medical health problems post taking Propecia has any direct correlation. Also, if you do lose a bit of libido, give your body time to adjust. It may take several weeks but it may come back so don’t give up too quickly.
Subj: Chronic fatigue and depression
I’ve been taking propecia for about 4 years. I started losing my hair around age 23 (mostly on the front), and finally got around to doing something about it at 27. What I had left at age 27 is still here at 31 – but I wish I started sooner! I should note that once I started taking the pills daily, my hair continued to fall out for about 6 months. After that it stopped. I have never had any problems with sexual side effects or gynomastia (which I was really worried about).
My semen is now somewhat ‘watery’ but that’s not a big deal to me. My biggest problem with propecia has been chronic fatigue and depression, which started shortly after I went on propecia. When I would stop taking the pills, those symptoms would go away. Since I really wanted to stay on propecia, I tried taking the pill at night (before bed) instead of in the morning. That cured the fatigue symptoms. I also take 20mg fluoxetine (Prozac) daily, and I no longer have the depression symptoms. For the last year, I started using 5% minoxidil twice daily, along with the propecia. I did get some hairs to grow back in the frontal region (slightly on the temples) but the growth has stopped. I also have an extremely itchy and flaky scalp wherever I use the minoxidil.
Subj: Intense testicular pain and loss of libido
I recently took Propecia for 6 days and on the 6th day experienced intense testicular pain and loss of libido. I immediately discontinued the Propecia and the pain subsided and disappeared over a further 6 days. I strongly suspect that the percentage of users experiencing side effects is far greater then the 1.8 per cent claimed by the manufacturer.
Subj: Shedding, patience, and Nizoral
SHEDDING: Shedding is a sign that Propecia is working. Many men lose out on the benefits of Propecia by freaking out and dropping treatment when they think their hair is getting worse. When your follicles respond to Propecia, they shut down their current growth cycle and begin to create a new, healthier hair. The period is known as the shedding phase. It can begin during the first few months and last a month or so. Ride it out. That is all we can tell you. We all went through it, and those who persevere will see success.
PATIENCE: Propecia takes time. Do not expect results in 3 months. If you are a good responder, your hair loss will stop at about month 4. Many guys will take up to 12 months to stop losing hair. Your best results will actually be at the 2 year mark. Be patient, and trust the study data proving you’ve got an 83% chance to keep what you have today. Let it do its job.
NIZORAL: It is a little-known fact that the FDA required trial participants to use an anti-inflammatory shampoo like Nizoral for the duration of the trials. This means you should, too. You must keep your scalp in a non-itchy, non-inflamed, non-flaky state in order for Propecia (or any other treatment for that matter) to work well. You can get Nizoral at your local grocery store. Nizoral MUST be part of your Propecia regimen or you will not see optimal results!
Read more feedback.
Report – 66 – 67 – 68 – 69 – Page 70 – 71 – 72 – 73 – 74 – Last page 87
Alternative hair loss products:
- Nisim Biofactors (hair loss shampoo)
If you find this page useful share it with others. If you have used Propecia, use the form below to add your review of Propecia, feedback or suggestions that may help others. Please note that all addresses are held confidential.